# SDR CA090706007

- Difficulty date: July 5, 2009
- Submitted: August 3, 2009
- Operation: General aviation
- Make and model: Cessna 172M
- Aircraft time: 2,788 hours
- Engine: Lyc O360A1A
- Propeller: Hartzl HCC2YK1
- System (JASC): 8550 · Reciprocating Engine Oil System
- Part: B-Nut
- Condition: Loose
- Location: Prop Governor
- Stage of operation: CR
- How discovered: O
- Nature of condition: K, J
- Precautionary procedure: E

## Discrepancy

(CAN) IN FLIGHT, PILOT NOTICED THE OIL PRESSURE GAUGE FLUCTUATING. PILOT TURNED AROUND AND RETURNED TO DEPARTURE. WHILE RETURNING, OIL PRESSURE DROPPED TO 0 AND OIL TEMP CLIMBED TO RED LINE.  PILOT SHUTDOWN ENG AND GLIDED BACK TO AIRPORT.  ON TROUBLESHOOTING, CAUSE OF OIL LEAK, B-NUT ON PROP GOVERNOR LINE WAS FOUND TO BE LOOSE. ACFT HAD UNDERGONE MX JUST PRIOR TO THIS FLIGHT. THIS B-NUT WAS NOT TOUCHED IN THE MX FUNCTION.   ON TALKING WITH STAFF, ONE MUST NOT ASUME BECAUSE A LINE OR HOSE IS NOT LEAKING THAT IT IS TIGHT. ON ALL INSP FROM NOW ON, WILL BE CHECK TIGHTENING ALL FLUID LINES. THIS LESSON COST AN EARLY ENGINE CHANGE.
